Alert archive / Maine / High Wind Warnings in 2010

High Wind Warning 5, NWS Gray, ME

November 8, 20106 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this high wind warning at Nov 8, 2010, 12:24 AM EST for 6 counties in Maine; Rockingham County, New Hampshire. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2010, 12:24 AM EST (05:24 UTC)
Expired
Nov 8, 2010, 6:42 AM EST
In force
6 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 5.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2010-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2010-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this high wind warning went out at Nov 7, 11:24 PM EST, 1 hour earlier.

Area forecast discussion, Nov 7, 11:24 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1124 PM EST SUN NOV 7 2010

.SYNOPSIS...
AN INTENSIFYING OCEAN STORM WILL MEANDER JUST SOUTH OF THE GULF OF
MAINE TONIGHT THROUGH MONDAY. THE LOW WILL THEN MOVE EASTWARD ON
TUESDAY. PRECIPITATION WILL BEGIN TO DIMINISH TUESDAY NIGHT AS THE
LOW PRESSURE SYSTEM MOVES WELL SOUTH OF THE AREA. HIGH PRESSURE
WILL BUILD INTO THE REGION WEDNESDAY AND REMAIN IN CONTROL THROUGH
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SURFACE LOW PRESSURE CONTINUES TO DEVELOP QUITE RAPIDLY EAST OF
NANTUCKET ISLAND AS OF 02Z THIS SUNDAY EVENING. THIS LOW IS
EXPECTED TO MOVE NORTHWARD OVERNIGHT...THEN LOOP BACK AROUND TO
THE SOUTHWEST MONDAY...TO A POSITION SOUTH OF RHODE ISLAND BY THE
END OF THE DAY.

AS THE LOW CONTINUES TO STRENGTHEN OVERNIGHT...THE LOW LEVEL JET
WILL AS WELL. THIS COMBINED WITH A TIGHTENING SFC PRESSURE
GRADIENT WILL CONTRIBUTE TO STRENGTHENING NORTHERLY WINDS OVERNIGHT.
MODEL SOUNDINGS...ESPECIALLY THE NAM...CONTINUE TO SHOW A
RELATIVELY DEEP BOUNDARY LAYER OVERNIGHT INTO MONDAY MORNING AS
THE LOW LEVEL COLD AIRMASS IS PRETTY DEEP AND WILL BE TOUGH TO
SCOUR OUT WITH A NORTH WIND. THIS SHOULD ALLOW FOR SOME DEGREE OF
MIXING. THEREFORE...AS THE LOW LEVEL JET INCREASES WE EXPECT TO
SEE GUSTS OF 40 MPH DEVELOP ON THE COASTAL PLAIN...WITH 50 MPH
NOT OUT OF THE QUESTION. A WIND ADVISORY HAS BEEN ISSUED TO COVER
THIS POTENTIAL.

AS FAR THE PRECIPITATION GOES...HEAVIER PRECIPITATION CONTINUES TO
MAKE SLOW BUT STEADY WESTWARD PROGRESS THIS EVENING. THE
PRECIPITATION SHIELD SHOULD ADVANCE WESTWARD TO THE CT RIVER
BETWEEN 06Z AND 09Z TONIGHT. LOW LEVEL TEMPERATURES AND DEWPOINTS
REMAIN PRETTY COLD...SO A MIX OF PRECIPITATION IS LIKELY AT THE
ONSET...AND PROBABLY THROUGH AT LEAST EARLY MONDAY MORNING. WE
EXPECT A MIX OF SLEET...SNOW...RAIN...AND FREEZING RAIN IN THE
ADVISORY AREA. IF STRONG ENOUGH OMEGA DEVELOPS LATE TONIGHT...WE
COULD SEE A PERIOD OF MAINLY SNOW AND SLEET IN THE ADVISORY
AREA...WITH AN INCH OR TWO POSSIBLE. AS FAR AS FREEZING RAIN
ACCRETION GOES...ROADS SHOULDN/T BE TOO BAD SINCE IT/S STILL EARLY
NOV...BUT UP TO A TENTH OF AN INCH OR SO WILL BE POSSIBLE ON TREES
AND OTHER NORMALLY COLDER SURFACES.

OUTSIDE OF THE ADVISORY AREA...MAINLY RAIN...POSSIBLY HEAVY AT
TIMES IS EXPECTED WITH SOME MINOR URBAN FLOODING POSSIBLE IN
SPOTS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANY LINGERING FREEZING OR FROZEN PRECIPITATION CHANGES TO ALL LIQUID
EARLY AS COLUMN CONTINUES TO WARM. THE RAIN TAPERS TO LIGHT RAIN OR
DRIZZLE BY AFTERNOON OVER SOUTHERN SECTIONS WITH DRY SLOT WHILE ACROSS
MOUNTAINS AND EASTERN SECTIONS STEADIER RAIN SHOULD CONTINUE FOR THE
BALANCE OF THE DAY. MET/MAV BLEND TO INITIALIZE MAX AND MIN TEMP
FIELDS THEN MANUALLY ADJUSTED FROM THERE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
VERTICALLY STACKED LOW PRESSURE SYSTEM WILL BE LOCATED JUST SOUTH OF
CAPE COD BY MONDAY NIGHT. LOW TEMPERATURES MONDAY NIGHT/TUESDAY
MORNING WILL BE WARMER THAN THE PAST FEW NIGHTS THANKS TO CLOUD
COVER. RAIN WILL CONTINUE OVER NH AND MAINE MONDAY NIGHT AND DURING
THE DAY TUESDAY. THE HEAVIEST RAIN WILL BE SITUATED NEAR THE FRONTAL
BOUNDARY OVER CENTRAL NH AND CENTRAL MAINE...WHICH COULD SEE AN
ADDITIONAL INCH OF RAIN. SOME SNOW IS LIKELY OVER THE HIGHER
ELEVATIONS BEFORE THE BOUNDARY LAYER WARMS UP TUESDAY MORNING...
HOWEVER AMOUNTS APPEAR TO STAY BELOW ADVISORY CRITERIA. THE PRECIP
WILL GRADUALLY DIMINISH AND SHIFT SOUTH AS THE LOW BEGINS TO FILL
AND THE BEST FRONTOGENETICAL FORCING MOVES SOUTH OF THE AREA TUESDAY
NIGHT.

THE LOW WILL BE PUSHED FARTHER OFFSHORE BY A BUILDING RIDGE TO OUR
WEST WHICH WILL ALLOW SURFACE HIGH PRESSURE TO BUILD INTO THE AREA
FROM CANADA BY MIDWEEK. WINDS ACROSS THE AREA WILL BE LIGHT AS NH
AND MAINE GET CAUGHT IN A COL. THE LIGHT WINDS...CLEAR SKIES...AND
DRY AIRMASS WILL ALLOW OVERNIGHT LOWS TO DROP INTO THE 20S AND 30S.
HIGH TEMPERATURES WILL REACH THE 40S AND 50S DURING THE DAY. THE
NEXT CHANCE OF PRECIPITATION WILL OCCUR LATE SUNDAY INTO NEXT MONDAY
AS A NEGATIVELY TILTED SHORT WAVE APPROACHES FROM THE GREAT LAKES
REGION.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 23Z MONDAY/...VFR DETERIORATES TO MVFR THEN
IFR IN DEVELOPING RAIN AND FOG FROM SOUTHEAST TO NORTHWEST AS
PRECIPITATION BACKS IN OFF THE OCEAN. GUSTS TO 40 KT POSSIBLE AT
KPWM KAUG KPSM BTWN 05Z AND 13Z.

LONG TERM...IFR TO MVFR CONDITIONS CONTINUING MONDAY NIGHT INTO
TUESDAY IN RA AND BR. BR LIKELY WEDNESDAY MORNING AS WELL.
CONDITIONS IMPROVING TO VFR WEDNESDAY THROUGH FRIDAY.

&&

.MARINE...
SHORT TERM /THROUGH MONDAY/...GALE CONTINUES FOR THE BAYS.
HOWEVER...LATEST OBS AND COMPUTER MODEL GUIDANCE SUPPORTS AN
UPGRADE TO STORM WARNING ON THE OCEAN WATERS FOR TONIGHT INTO
MONDAY MORNING WHERE 50 KT GUSTS ARE EXPECTED.

LONG TERM...GALE WARNINGS MAY BE SWITCHED OVER TO A SCA AFTER
NOON TOMORROW AS WIND GUSTS DIMINISH SLIGHTLY. SEAS WILL STILL BE
IN THE 7-10 FT RANGE. WINDS WILL INCREASE TO NEAR GALE FORCE ONCE
AGAIN LATE TUESDAY INTO WEDNESDAY AS PRESSURE GRADIENT TIGHTENS ON
THE BACK SIDE OF THE LOW.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR MEZ007>009-
     012.
     WIND ADVISORY UNTIL NOON EST MONDAY FOR MEZ018>028.
NH...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR NHZ001>007.
     WIND ADVISORY UNTIL NOON EST MONDAY FOR NHZ010-013-014.
MARINE...GALE WARNING UNTIL NOON EST MONDAY FOR ANZ151-153.
     STORM WARNING UNTIL 10 AM EST MONDAY FOR ANZ150-152-154.

&&

NEAR TERM...EKSTER
Hazardous weather outlook, Nov 7, 11:22 PM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1122 PM EST SUN NOV 7 2010

MEZ007>009-012-NHZ001>007-090430-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
1122 PM EST SUN NOV 7 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ013-014-NHZ008-009-090430-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-MERRIMACK-BELKNAP-
1122 PM EST SUN NOV 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND CENTRAL NEW
HAMPSHIRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM WILL REMAIN IN THE REGION THROUGH
TUESDAY...AND WILL BRING A PROLONGED PERIOD OF RAIN TO PORTIONS OF
NORTHERN AND EASTERN MAINE. RAINFALL TOTALS FOR THE ENTIRE EVENT
COULD REACH 2 TO 3 INCHES. THIS COULD CAUSE LOCALIZED FLOODING
AS WELL AS FLOODING ALONG SOME OF THE MAIN STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018>028-NHZ010-013-014-090430-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1122 PM EST SUN NOV 7 2010

...WIND ADVISORY IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A LOW PRESSURE SYSTEM WILL REMAIN IN THE REGION THROUGH
TUESDAY...AND WILL BRING A PROLONGED PERIOD OF RAIN TO PORTIONS OF
NORTHERN AND EASTERN MAINE. RAINFALL TOTALS FOR THE ENTIRE EVENT
COULD REACH 2 TO 3 INCHES. THIS COULD CAUSE LOCALIZED FLOODING
AS WELL AS FLOODING ALONG SOME OF THE MAIN STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ151-153-090430-
PENOBSCOT BAY-CASCO BAY-
1122 PM EST SUN NOV 7 2010

...GALE WARNING IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150-152-154-090430-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1122 PM EST SUN NOV 7 2010

...STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 8:52 PM ESTWind AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more4 hr
Nov 7, 11:20 PM ESTStorm WarningGYX11 hr
Nov 8, 12:40 AM ESTWind AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more11 hr
Nov 8, 1:39 AM ESTAreal Flood AdvisoryGYXKennebec, Knox, Lincoln, Sagadahoc, Waldo6 hr
Nov 8, 5:47 AM ESTCoastal Flood WarningGYXCumberland, York8 hr
Nov 8, 10:04 AM ESTSmall Craft AdvisoryGYX17 hr

Nearby

High Wind Warnings in Maine, 2010High Wind Warnings in New Hampshire, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.